METFORMINE

My daughter was prescribed this drug at the Bethlem where she had been put on Olanzapine  that they mixed with the Quetiapine which made my daughter extremely confused – “which tablet should I take Mum” –  I had a day at work where I got call after call from my daughter who sounded mixed up and scared –  I could tell they were doing something with the drugs and mixing them and that I know for a fact causes adverse behaviour.   I felt sorry for my daughter and helpless as there was nothing I could do for her.  She had signed an advanced declaration and yet they had ignored everything and she had given her consent to the family to see the files yet suddenly the team were intervening and stating that my daughter did not want me to see the files.  Anyway I noticed that Elizabeth had piled on enormous weight in this hospital and I had read that the Olanzapine was a drug notorious for weight gain.

I visited after this and my daughter seemed very sedated and could barely walk and had to cling on to me and this must have been when they put her on Metformine and Clozapine.   Elizabeth did not want to take Clozapine and made it crystal clear but I do not think she was aware they had put her on this – she was so mixed up and confused.  When I came to visit one day Elizabeth could not cope with running and I know for a fact an emergency doctor was called out as I spoke to Elizabeth on the phone who complained of a strain to her heart.  When I came back to the ward, the emergency doctor had left and I had already asked what they had put Elizabeth on but she did not know herself and said it was a drug beginning with the letter M.  Anyway she verbally gave her consent to me knowing what the drugs were and when I heard she was on Clozapine against her wishes despite a letter from Professor Robin Murray to say a drug free period of assessment I was far from happy and I had demanded to know because Elizabeth did not look well at all.  After this I got a letter copied in by many people accusing me of aggressive behaviour and my time with Elizabeth was already sanctioned but it was a ban.  I have documented previously about the time I was banned in my piece called “Abuse At the Bethlem”.  Anyway Elizabeth has been on Metformine for quite some time now and I am not happy at the level of drugs she is being given and whilst the team have said all along that this is being given for weight loss – I need extra reassurance as I have been looking into this drug and it is for Diabetes Type II.    I have found out my daughter’s new GP and they are very nice and helpful.  Elizabeth immediately gave her consent for them to deal with me as everything is shrouded in secrecy and a team can pretty much do what they like especially when dealing with someone vulnerable and drugged up like my daughter.   I have discovered that the combination of Metformine and Clozapine are CONTRA INDICATED drugs.  I am concerned about the harm being done to my daughter’s physical health by 850mg in total of these two drugs per day.  I have quite rightly queried this with the GP who did not even have all the files.  This is terrible that files are not passed on to the GP who is then going by a previous prescription without anything for them to query themselves.  IN other words if I as a mother and Nearest Relative had not looked into matters then the Metformine and this unsatisfactory combination of drugs would continue to be prescribed forever.  Now that I have drawn this to the GP’s attention the Metformine is being discontinued.  However I am concerned as if this is done too steeply like at the Bethlem it could be harmful to Elizabeth.

I am going to write to Dr Ann Blake Tracy about this and also there is an organisation called APRIL that would know about any adverse effects this could bring about.  Now that Elizabeth has a date in February when she is being released I want things done properly and Dr Ann Blake Tracy states a reduction needs to be done slowly and gradually.  She is quite right as far as I am concerned.

I am also sending to the GP other documents that I have  concerning other important health issues as a GP should know all of this and this should have been passed on.   I am most concerned that the GP was not told of something that showed up on an MRI scan that could be of great importance and I intend to send these documents.

So now Elizabeth will be down to 350mg of Clozapine and because some of the files were not forthcoming the GP could not answer my question “does Elizabeth have diabetes”?  –  in two weeks time the facts will be know as I have queries everything and I am very very pleased that I have done this.  

If nothing is done about any drugs that are harmful to my daughter in light of any such physical health problems I shall personally take some holiday off work to deal with this and sort things out.   

There is research being ignored and some that I had not heard of before that has come to my attention and I reminded the team that my daughter had a NEW DIAGNOSIS now.  I felt as though the team have pushed this aside and it is not just me but the whole family who agree with this new diagnosis of PTSD.  The treatment for PTSD is INTENSIVE TRAUMA THERAPY.  There is no mention of drugging for such a condition and therefore I as a mother want the correct treatment provided and I heard Mr Cameron saying that there is plenty of money available –  whilst I fully sympathise with the victims of the flooding,  there people like my daughter who are receiving the wrong treatment and need a proper assessment and a specialist treatment centre.   Coming off drugs is a very risky business and needs proper supervision especially with what Elizabeth is on and I as a mother want to ensure that everything is done properly as I have heard shocking reports that can lead to permanent damage in terms of health.  After this I am leaving nothing to chance and there needs to be a complete review as far as prescribing and reductions of drugs are concerned as this needs to be properly monitored.  I also want proper testing before the prescribing of drugs to see if someone can metabolize them or not.  None of this is being done properly in the UK and after so many drugs now my daughter’s physical health has been damaged so it would seem.  The GP said that within 2 weeks the facts will be known and I am bracing myself for bad news as Elizabeth was once healthy in terms of her physical health.

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: